MAUDE Adverse Event Report: MEDTRONIC XOMED INC. STIMULATING INCREMENTING PROBE; STIMULATOR, ELECTRICAL, EVOKED RESPONSE

MEDTRONIC XOMED INC. STIMULATING INCREMENTING PROBE; STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Model Number 8225825X
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Nerve Damage (1979)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the total thyroid for graves disease and goiter, started the procedure on left side lobectomy, nims tube for intubation and monitoring for procedure.Unit setup and tested at procedure beginning, and receiving feedback during beginning of procedure.Later in the procedure, the surgeon stated "nims was not working".At that time, it was on the monitoring screen, with no errors or messages, and providing no feedback.Restarted the unit and hardwired the patient interface with the unit.At this point it had intermittent "lost connection" messages.Connections were double checked and then moved to right side and all worked fine.At procedure end, surgeon stated complication of procedure was transected nerve.There was a blood loss about 500ml.The patient could swallow but his voice is breathy; upon follow-up the patient was hoarse, and voice had not recovered several days later.
 
Additional Manufacturer Narrative
Medical safety has reviewed the event.This event of reported no nerve response and it's subsequent reported harm and severity (nerve damage post-operatively, unknown recovery potential/status) are known and labeled per (b)(4) and ifu m987224a001.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis found that unit presented with no fault.H6: previouly applied fdm b18, b21, fdr c20 c21 and fdc d16 codes are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STIMULATING INCREMENTING PROBE
Common Device Name
STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key19249239
Report Number1045254-2024-00673
Device Sequence Number7351484
Product Code GWF
UDI-Device Identifier00763000112455
UDI-Public00763000112455
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225825X
Device Catalogue Number8225825X
Device Lot Number0226207807
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale